Nevada, 2025

High Wind in Nevada, November 13 to 16, 2025

November 13 to 16, 2025 · NWS LKN · 4 events in 2 counties and zones

A persistent upper-level trough off the Pacific Coast steered the jet stream across central Nevada for several days, resulting in dry, gusty winds.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LKN wrote it up.

A persistent upper-level trough off the Pacific Coast steered the jet stream across central Nevada for several days, resulting in dry, gusty winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Nov 13, 12:29 PM PST, 6 hours 3 minutes earlier. Its key messages:

  • Updated at 1219 PM PST Thu Nov 13 2025 * Unseasonably warm temperatures through today * Strong, gusty winds in Central Nevada today with patchy blowing dust * A drier, warmer weather system will impact the state late this week according to latest model runs * Confidence is increasing in wetter and cooler weather moving into the area during the latter portions of the upcoming weekend
Area forecast discussion, Nov 13, 12:29 PM PST, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Elko NV
Issued by National Weather Service Reno NV
1229 PM PST Thu Nov 13 2025

.KEY MESSAGES...
Updated at 1219 PM PST Thu Nov 13 2025

* Unseasonably warm temperatures through today

* Strong, gusty winds in Central Nevada today with patchy blowing
  dust

* A drier, warmer weather system will impact the state late this
  week according to latest model runs

* Confidence is increasing in wetter and cooler weather moving
  into the area during the latter portions of the upcoming weekend

&&

.DISCUSSION...
(This afternoon through next Thursday)

WEATHER PATTERN OVERVIEW: Skies are mostly sunny this afternoon
across much of northern and central Nevada. Increased cloudiness
can be seen over Humboldt county. Looking at the latest satellite
loop, a low pressure system is spinning over the eastern Pacific,
bringing moisture and clouds to California. Patchy blowing dust is
also being seen over central Nevada moving north. This is due to
strong winds that developed early this morning. For the
overnight, conditions will remain quiet though light off and on
rain showers are expected to develop across west-central Nevada,
spreading east. Overnight lows in the 30s and 40s.

On early Friday morning, the aforementioned low pressure system
will meander slightly to the southeast, just off the coast of
California. Throughout Friday, the track of the upper system is
expected to wobble to the south but remain off the coast of
California. Light showers are expected to develop across portions
of central Nevada with amounts of up to a tenth of an inch over
northern Nye county, though amounts are not expected to be
widespread. Highs will be in the 60s with breezy conditions up to
25 mph. The closed upper trough will reposition itself off the
southwest coast of California during the overnight period. Again,
light off and on showers are expected through the overnight with
lows in the 30s and 40s.

The upper low will stop its southerly movement and will begin a
sharp turn to the northeast, coming ashore across southern
California by Saturday evening. Model simulations are depicting
moisture shifting northward across central Nevada and then
northern Nevada during Saturday afternoon. Highs will be in the
50s and 60s. Valley locations will see rain showers as snow levels
on Saturday will be at or above 9000 feet. Forecast rainfall
amounts for Saturday will be a general one to two tenths with
higher amounts of a third to half an inch in central Nevada. Winds
will be light with some gusts to 15 mph. Rain showers will
continue through Saturday night and Sunday with lows in the 40s.
Snow levels are expected to remain steady at or above 8000 feet.

The upper low will lift to the northeast and is progged to be over
the forecast area Sunday. Cool temperatures in the 40s and 50s
will be the rule with light winds. Rain showers are expected to
continue over the area. Overnight lows will be in the 30s.

Conditions will remain active and cool for the middle portions of
the week with shortwave ridging Thursday. Highs will be in the 40s
with lows in the teens and 20s.

FORECAST CONFIDENCE & DEVIATIONS: Confidence is moderate to high
as solutions key on main feature moving through the forecast area
for the upcoming weekend. Beyond Sunday, confidence is low on
precipitation amounts and snow levels due to uncertainty in
solutions.

&&

.AVIATION...Look for VFR conditions through the overnight though
strong south to southwest winds will continue with speeds of
10-20G30-35KT. Localized BLDU can be seen on satellite over
northern Eureka county at this time that could affect the KEKO
terminal later this afternoon and evening with reductions to VSBY
of 1SM or less. Confidence of BLDU affecting other terminals
remains low at this time and so have not been included in the TAFs.

&&

.LKN Watches/Warnings/Advisories...
None.
&&

DISCUSSION...86
AVIATION...97

In the hours before

Special weather statement, Nov 13, 2:31 PM PST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Elko NV
231 PM PST Thu Nov 13 2025

NVZ031-036-038-140145-
Northern Elko-Northern Lander and Northern Eureka-Southwest Elko-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain,
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko,
Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek
231 PM PST Thu Nov 13 2025

...Patchy blowing dust to continue across portions of northern
Nevada this afternoon...

Strong southerly winds have caused patchy blowing dust to develop;
it is moving across northern Eureka and western Elko counties
at this time. The dust has caused reductions to visibility
between one and two miles across State Routes 225, 278, and
Interstate 80 from Dunphy to Elko. Please use caution when driving
along area roadways as rapid reductions to visibility are
possible and strong southerly winds can cause high profile
vehicles to become unstable.

Visit www.weather.gov/elko for the latest weather information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Northeastern Nye

When
November 13, 6:32 PM PST to 7:32 PM PST
Where
Northeastern Nye forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
RAWS
Coordinates
38.042, -116.472 (the zone’s center; the record gives no point)

Station (TMBN2) Timber Mountain, Elevation 9000 ft.

High Wind, White Pine

When
November 14, 12:11 AM PST to 1:11 AM PST
Where
White Pine forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
RAWS
Coordinates
39.442, -114.902 (the zone’s center; the record gives no point)

Station (MTHN2) Mather, Elevation 9268 ft.

High Wind, Northeastern Nye

When
November 15, 4:32 PM PST to 5:32 PM PST
Where
Northeastern Nye forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
RAWS
Coordinates
38.042, -116.472 (the zone’s center; the record gives no point)

Station (TMBN2) Timber Mountain, Elevation 9000 ft.

High Wind, White Pine

When
November 16, 5:11 AM PST to 6:11 AM PST
Where
White Pine forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
RAWS
Coordinates
39.442, -114.902 (the zone’s center; the record gives no point)

Station (MTHN2) Mather, Elevation 9268 ft.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2025Every state in 2025This day in weather historyWarnings in Nevada, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299922, 1299923, 1299924, 1299925.